It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-07-2012, 10:22 AM   #1
Newbie
(female)
 
Join Date: May 2012
Location: Tennessee
Posts: 7
OhHappyDay HB User
Atenolol..BP drop and psychological state. Withdrawal off a heart pill??!!

Hello everyone! I am new here and have been diagnosed with SVT through the help of a 30 day cardiac event monitor. I had been having symptoms for about 6 years now but only recently seen a doc to get an actual name put on it and treatment. However, I should note too that it did go away for about 2 years during that 6 yr. time fram, I think this was because I was going to the gym 6 out of 7 days a week.

At first my family doctor put me on a low dose of Verapamil but I still continued to have palps anyway so I asked to be sent to a cardiologist who then took me off of the Verapamil and put me on Antenolol 25 mg. tabs. Both the Verapamil and the Atenolol seemed to work for about 3-4 weeks before my palps returned. However, this latest round with Atenolol has really done a number on me. I started taking the 25 mg Atenolol tabs March 13th, for two solid weeks I could not get a good night's sleep! I kept having strange dreams and could never get into a deep sleep. After the two weeks of that I felt fine, my BP seemed to be ok and my palps were gone. However, Sunday night before last I started feeling really bad really fast. My blood pressure dropped to 80/50, I was dizzy, I had a headache, lightheaded, and I felt just overall bad. Monday I called my cardiologist and I was shocked they never asked me to come in to be seen. The nurse told me to only take a half dose of the Atenolol the following night unless she called back with different directions. Eventually she called back and said the doctor called in Cardizem..but as you can probably imagine I was and am sooo tired of feeling so rotton that I asked if it would be ok if I not fill that script and just not take anything until I see the electrophysiologist at the end of the month...she asked the doc and said that would be fine. They are sending me to him/her to see why I am still having palps despite the medications. They never said a word about weaning off the medication! Perhaps that is because I was on it for about 5-6 weeks..I don't know.

Ok, now fast foward a week til today and I feel somewhat better but my mental state has gone for a loop. I am not really sure how to explain it but it is somewhat similar to when I started the Atenolol. When I'm trying to fall asleep my mind (subconcious maybe??) goes out of wack and anxiety sets in. Last night was horrible! I was in tears, in a panic and anxious beyond what I was at when I first started this medication! I have felt worse on the medication than I ever have off the meds, including the Verapamil. I'm over feeling like heck!

According to our Pharamacist the medication was out of my system in about a day and a half...so why then do I feel so bad mentally? I have done nothing different, no life altering changes, no new meds...no medication for anything at all for that matter! Anxiety, jittery shakes, cold hands, depression...is this withdrawal? Off a heart pill??!!!

 
Sponsors Lightbulb
   
Old 05-08-2012, 06:31 PM   #2
Member
(female)
 
Join Date: Mar 2007
Location: Barney, GA
Posts: 89
jana65 HB User
Re: Atenolol..BP drop and psychological state. Withdrawal off a heart pill??!!

I'd say that your strange feelings are just your body adjusting to being without the Atenolol. It is a beta-blocker and you know that BB's block/suppress hormones ( like adrenaline, when we are anxious or scared ) and thereby keep your BP down. I took Atenolol for 5 yrs. and was recently changed to Metroprolol and my dosage was increased. Atenolol was good for me and other than a tired feeling when I first started on it, I had no problems with it. The cardio I'm seeing thought the change would be better for me. It sounds like you do need something to help with your feelings of anxiety.
This is just my " humble opinion " so take it as such. Good luck in coming days !!

 
Old 05-09-2012, 06:51 AM   #3
Newbie
(female)
 
Join Date: May 2012
Location: Tennessee
Posts: 7
OhHappyDay HB User
Re: Atenolol..BP drop and psychological state. Withdrawal off a heart pill??!!

Thank you!! I am doing so much better today! I've had some SVT attacks yesterday but they were very very mild and didn't last long at all, just a second or two. The pharmacist said that the Atenolol is not supposed to cross the blood brain barrier but ummm...not sure why else I'd feel so off. Thank you for your reply! Hope you have a great day!

 
Closed Thread

Tags
atenolol, heart medication, withdrawal



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:21 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!